Alabama, 2003

Hail in Alabama, April 25, 2003

April 25, 2003 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 25, 5:41 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 25, 5:41 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
641 PM CDT FRI APR 25 2003

UPDATED THE ZONES TO ADD TORNADO WATCH WORDING.

21/MONTANEZ

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
Hazardous weather outlook, Apr 25, 4:18 AM CST, 14 hours 52 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
518 AM CDT FRI APR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...
SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

AS A SURFACE FRONTAL BOUNDARY MOVES SLOWLY EAST OUT OF EAST TEXAS
TODAY...ALONG WITH COLD TEMPERATURES HIGH IN THE ATMOSPHERE SWINGING
ACROSS...THE MOIST AIRMASS AHEAD OF THE FRONT IS FORECAST TO BECOME
QUITE UNSTABLE THROUGH THE DAY.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS OUTLOOKED THE
AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. ALTHOUGH AN
ISOLATED TORNADO IS NOT OUT OF THE QUESTION TODAY...THE MAIN THREAT
IN STORMS THAT INTENSIFY TO SEVERE LEVELS LOOKS TO BE DAMAGING
DOWNBURST WINDS AND LARGE HAIL.

THE SEVERE WEATHER THREAT ENDS TONIGHT AS THE FRONT MOVES EAST
THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR
SEVERE WEATHER OPERATIONS IS EXPECTED TO BE REQUIRED TODAY OVER
SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE. /10

In the hours before

Special weather statement, Apr 25, 3:30 PM CST, 3 hours 40 minutes before
ALZ051>055-MSZ067-075-076-079-252300-

THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT FRI APR 25 2003

...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND SOUTHEAST
MISSISSIPPI UNTIL 600 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS FROM NEAR ALBERTA IN CHOCTAW COUNTY TO NORTH OF BUTLER
TO JUST NORTH OF NEW AUGUSTA.  THIS LINE WAS DRIFTING SOUTH AND
SHOULD BE FROM NEAR CAMDEN TO WAYNESBORO TO BEAUMONT BY 530 PM.

THE PRIMARY THREATS FROM THIS LINE OF STORMS WILL BE REGULAR MARBLE
SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH.  FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES WILL ALSO OCCUR WITH THESE STORMS.  PEOPLE
PLANNING ON OUTDOOR ACTIVITIES THIS EVENING SHOULD KEEP AN EYE ON
THE SKY FOR APPROACHING STORMS.  SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORMS HAVE PASSED.

SOME OF THESE STORMS MAY BECOME SEVERE WITHIN THE NEXT HOUR AND
PEOPLE IN THESE AREAS SHOULD BE READY TO TAKE COVER IF A WARNING IS
ISSUED OR SEVERE WEATHER IS OBSERVED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR
SOUTHWESTERN ALABAMA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING FOR SOUTHEAST MISSISSIPPI.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crenshaw

When
April 25, 7:10 PM CST to 7:12 PM CST
Where
Crenshaw County, Luverne
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.717, -86.267

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349822.